Article thumbnail

Quetiapine-induced Priapism Requiring Frequent Emergency Admissions: A Case Report

By Jon C. Jackson and Chasity L. Torrence

Abstract

AbstractPriapism, a rare but well-known adverse reaction of first and second generation anti-psychotics, has been hypothesized to be associated with blockade of alpha 1 receptors. However, genetic abnormalities or heritability of affected cytochrome P450 alleles has not been ruled out as a causal mechanism. A case is presented with three episodes of priapism within 17 days while taking standard FDA (Food and Drug Administration) approved doses of quetiapine. Cytochrome P450 3A4 genotype testing was performed and resulted with normal enzymatic activity. This case further eliminates enzymatic metabolism as a possible cause of priapism, thus strengthening the alpha one receptor blockade hypothesis

Publisher: The Authors. Published by Elsevier Inc.
Year: 2015
DOI identifier: 10.1016/j.eucr.2014.09.003
OAI identifier:
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • https://s3.amazonaws.com/prod-... (external link)
  • https://s3-eu-west-1.amazonaws... (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.